Over the last few posts, I have kept you up to date on my new medication, Effexor XR/Venlafaxine HCI.
My Neurologist initially prescribed a very low dose with no effect. We doubled it and saw the burning neuralgia back off into a tingle for most of the day. We doubled it again and got amazing relief that lasted all through the day, keeping the pain to a very tolerable tingle. Then the side effect of muscular tics began and we had to cut that little honeymoon short.
I am back on that medium dose of 75mg per day and I usually have just a light tingle that escalates. Sometimes I can skip that late afternoon dose of Clonazepam ODT, but other days I need it to blunt the tingle that is becoming too strong. I haven’t had a real flare yet with Effexor XR so I am unsure whether that means it is preventing them, or the stars just haven’t aligned yet. I will let you know because the ultimate test looms ahead!
I shared the good news with you in one of my last posts that the Effexor XR at 150 mg per day had lessened my burning into a tingle that did escalate through the day but was easily tamed with .50 mg of Clonazepam ODT around dinner time.
I was so happy and just waiting to see if this would hold or if something would change.
As with nearly everything I have tried against this burning neuralgia, something did change.
My husband started noticing a couple of weeks ago that I had begun shaking my head in little “no” movements when I was engrossed in a TV or computer show and it increased as time went on. He mentioned it to me and I truly had no idea I was doing that. It only happened when I was watching TV, whether on the big screen or my computer or reading at night and I felt nothing unusual. He videoed me when I wasn’t paying attention and I agreed, it was a definite involuntary movement.